MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.25/13; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.25/13; CORONARY DRUG-ELUTING STENT
Model Number 401735
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
An orsiro drug-eluting stent system was chosen to treat a moderate calcified lesion in a mildly tortuous coronary vessel.The stent in question was inadvertently being passes through an existing stent side branch.This existing stent had been placed 3 days earlier, it was not very visible.When the affected stent was placed in the coronary vessel and pulled back it may have snagged up against the previously placed stent and it forced the stent to slide off the balloon.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed.The delivery system was returned for analysis.The technical investigation revealed that the balloon of the complaint instrument is still well folded and shows no signs of inflation.Microscopic analysis showed clearly visible stent embedding traces on the balloon surface, indicating that the stent was properly crimped between the two radiopaque markers at the time of delivery.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.During final inspection, every stent system undergoes visual inspection to ensure correct stent embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.The device in question was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.Taking the physicians post-interventional review of the angiographic material into consideration, it seems likely that the root cause for the complaint event is related to patients anatomy (i.E.Crossing of previously placed stent).

Brand Name
ORSIRO 2.25/13
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8622530
Report Number1028232-2019-01996
Device Sequence Number2260627
Product Code NIQ
UDI-Device Identifier07640130438903
UDI-Public07640130438903
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number401735
Device Catalogue NumberSEE MODEL NO.
Device Lot Number09184428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date05/19/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1